my neurologist wants me to take Amitriptyline for my neck, shoulder, back pain, my nerve pain and for the headaches all associated with Chairi and cervical disc problems. has anyone been on this and has it helped?
I was prescribed amitriptyline for my headaches about 8 years ago. I was told it was a prophylactic for the headaches. Take it every night to ward them off... It seemed to help then, and this was before my dx of chiari (and before the acceleration of other symptoms).
Makes you crave sweets! Which can lead to weight gain. Other than that, I didn't seem to have side effects for me.
thank you both for your response. when i saw my neurologist yesterday to tell him about the symptoms i have been having that could be symptoms of intracranial hypertension he did his quick work up - which chiarians usually always pass, and of course i passed the little test as usual so he said he was not worried about the intracranial hypertension because problems would have shown up on the little tests he did that took maybe 2 minutes at the most. which is not true of what i have read about IH. so because i am waking with horrible pounding headaches and have pulsatile tinnitus all the time and because i am on tramodol for neck pain shoulder pain, and because i have tons of nerve pain he wants me to try the ametriptyline, but i read about all the horrible side affects you can have taking them i am afraid to take them. i was on neurontin before and had very bad reaction to it.
i appreciate you both writing to me and your experiences.
I was also prescribed amitriptyline as a prophylatic for headaches. I really havent been able to tell if it helps the headaches or not, but I typically get a good nights rest when I take it. The only side effect I have had is a MAJOR dry mouth. Other than that I really haven't experienced any other side effect.
I was on the amitriptyline for a couple of months and it did help, but then I would build up a tolerance to the dose and they would increase the dose because I would continue to get headaches after a while. After a while I stared noticing weight gain so my doctors took me off of it and switched me to Topamax, which I actually like better.
thank you both for sharing your experiences on Amitriptyline...i appreciate it...i meet with my pain specialist next week and am going to talk it over with her, i am afraid to start taking it...i am already on Tramadol for pain, ibuprophen for osteoarthritis, levoxl for hypothyroidism, estradiol because i had total hysterectomy & flexeral at bedtime so my muscles relax so i can sleep. My Neurologist said i can try to stop taking the flexeral at bedtime while i am on the amitriptyline because it relaxes your muscles and helps you sleep. so i asked him what about the tramadol, should i keep taking it or wean off it and he said well you should try to wean off it if you can but would not have told me that if i had not brought it up...so when i meet with pain specialist next week i am talking it all over with her...
seems like everytime you go in with symptoms they add another drug cause they do not know what else to do...
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.